Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 321, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2019, 5:29 PM CDT for Brewster County, Jeff Davis County, Presidio County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 17, 2019, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
288
WUUS54 KMAF 172229
SVRMAF
TXC043-243-377-172330-
/O.NEW.KMAF.SV.W.0321.190617T2229Z-190617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
529 PM CDT Mon Jun 17 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Brewster County in southwestern Texas...
Southeastern Jeff Davis County in southwestern Texas...
Northeastern Presidio County in southwestern Texas...
* Until 630 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located near Marfa, moving
east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Marfa, Marfa Municipal Airport and Paisano Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3014 10419 3034 10417 3046 10378 3014 10375
TIME...MOT...LOC 2229Z 252DEG 17KT 3028 10407
HAIL...1.50IN
WIND...60MPH
$$
241 follow-up statement
792
WWUS54 KMAF 172307
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
607 PM CDT Mon Jun 17 2019
TXC243-172316-
/O.CAN.KMAF.SV.W.0321.000000T0000Z-190617T2330Z/
Jeff Davis TX-
607 PM CDT Mon Jun 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFF DAVIS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3014 10411 3025 10403 3037 10377 3014 10375
TIME...MOT...LOC 2306Z 302DEG 15KT 3014 10391
$$
TXC043-377-172330-
/O.CON.KMAF.SV.W.0321.000000T0000Z-190617T2330Z/
Brewster TX-Presidio TX-
607 PM CDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES...
At 606 PM CDT, a severe thunderstorm was located 13 miles southeast
of Marfa, moving southeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Paisano Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3014 10411 3025 10403 3037 10377 3014 10375
TIME...MOT...LOC 2306Z 302DEG 15KT 3014 10391
HAIL...2.00IN
WIND...60MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:05 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 3:05 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 305 PM CDT Mon Jun 17 2019 .UPDATE... See public discussion below. && .DISCUSSION... Public products have been updated for Severe Thunderstorm Watch box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico and west Texas along and west of a Lamesa, Midland, Sheffield line. Prouducts to be sent shortly. && .PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/ DISCUSSION... Despite a weak upper level ridge over the region strong to severe thunderstorms are expected tonight through Tuesday night across west Texas and portions of southeast New Mexico as a couple of upper level disturbances move through the ridge and interact with a moist and very unstable airmass. By Tuesday the dryline should mix far enough east of southeast New Mexico to keep the precipitation east of that area. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and Thursday afternoon. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 94 71 101 / 30 20 30 0 Carlsbad 67 99 68 101 / 20 10 0 0 Dryden 72 96 73 104 / 20 20 30 10 Fort Stockton 70 96 72 102 / 30 30 20 10 Guadalupe Pass 66 91 68 94 / 20 10 0 0 Hobbs 64 95 66 98 / 30 10 0 0 Marfa 58 91 62 94 / 20 30 10 10 Midland Intl Airport 69 95 72 102 / 20 20 20 0 Odessa 69 96 71 102 / 20 20 20 0 Wink 68 99 69 104 / 20 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 12/72
Hazardous weather outlook, Jun 17, 2:02 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Jun 17 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to slight risk of severe storms, capable of producing large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of strong to severe thunderstorms again Tuesday over the Permian Basin to the lower Trans Pecos and Big Bend. Large hail and damaging winds will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 17, 4:04 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Mon Jun 17 2019
TXZ277-172145-
Davis Mountains TX-
404 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND
NORTH CENTRAL PRESIDIO COUNTIES UNTIL 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bloys Camp, or 20 miles west of Fort Davis, moving northeast at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bloys Camp, McDonald Observatory and Davis Mountains State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3038 10420 3062 10433 3081 10406 3054 10392
3045 10408
TIME...MOT...LOC 2104Z 243DEG 12KT 3058 10424
24Local storm report, Jun 17, 4:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
412 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL FORT DAVIS 30.59N 103.90W
06/17/2019 E1.75 INCH JEFF DAVIS TX PUBLIC
HAIL SHATTERED A VEHICLE WINDOW.
&&
MSCHULDTLocal storm report, Jun 17, 4:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
418 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL FORT DAVIS 30.59N 103.90W
06/17/2019 E2.00 INCH JEFF DAVIS TX PUBLIC
WINDOWS, SKYLIGHTS, AND WINDOW PANES WERE BROKEN BY THE
HAIL.
&&
MSCHULDTSpecial weather statement, Jun 17, 4:30 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 430 PM CDT Mon Jun 17 2019 TXZ075-278-172215- Pecos TX-Davis Mountains Foothills TX- 430 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...NORTH CENTRAL BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 515 PM CDT... At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Alpine, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Pecos, north central Brewster and southeastern Jeff Davis Counties. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3043 10343 3055 10365 3067 10325 3041 10319 TIME...MOT...LOC 2130Z 258DEG 14KT 3049 10354 72
Special weather statement, Jun 17, 4:49 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
449 PM CDT Mon Jun 17 2019
TXZ276-277-172230-
Marfa Plateau TX-Davis Mountains TX-
449 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES UNTIL 530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Bloys Camp, or 14 miles west of Marfa, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bloys Camp and Marfa Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3066 10424 3047 10391 3021 10423 3023 10425
3024 10424 3025 10425 3027 10428 3028 10429
3027 10430 3036 10439
TIME...MOT...LOC 2148Z 211DEG 16KT 3037 10426
24Special weather statement, Jun 17, 5:25 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 525 PM CDT Mon Jun 17 2019 TXZ276-277-172315- Marfa Plateau TX-Davis Mountains TX- 525 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...SOUTH CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 615 PM CDT... At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near Marfa, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marfa, Marfa Municipal Airport and Paisano Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3010 10416 3030 10425 3053 10396 3022 10371 TIME...MOT...LOC 2224Z 252DEG 19KT 3027 10410 24
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:30 PM CDT | Special Weather Statement | MAF | Reagan | 15 min |
| Jun 16, 9:19 PM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Jun 16, 9:31 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 32 min |
| Jun 17, 1:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Jun 17, 2:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Jun 17, 2:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 17, 2:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 64 min |
| Jun 17, 3:21 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| Jun 17, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 55 min |
| Jun 17, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 63 min |
| Jun 17, 3:57 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Jun 17, 4:04 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 17, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 63 min |
| Jun 17, 4:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| Jun 17, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 17, 5:25 PM CDT | Special Weather Statement | MAF | Jeff Davis | 50 min |
| Jun 17, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Jun 17, 5:36 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| Jun 17, 5:58 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 17, 5:59 PM CDT | Special Weather Statement | MAF | Andrews | 46 min |
| Jun 17, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 61 min |
| Jun 17, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 56 min |
| Jun 17, 6:07 PM CDT | Special Weather Statement | MAF | Presidio | 38 min |
| Jun 17, 6:14 PM CDT | Special Weather Statement | MAF | Ector | 46 min |
| Jun 17, 6:38 PM CDT | Special Weather Statement | MAF | Andrews, Martin | 52 min |
| Jun 17, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin | 49 min |
| Jun 17, 6:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 17, 6:51 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector | 3 hr |
| Jun 17, 6:58 PM CDT | Special Weather Statement | MAF | Brewster | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.